Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

How important is it for doses to be exactly even?


[Fo...]

Recommended Posts

I’m at .25mg/day (sadly, had to increase from .125...horrible withdrawal). IT’s been 3 days, and I’m

still feeling  bad. I divide the .25 into 2 doses/day. Do you all weigh each piece to make sure they’re exact? I’m cutting these doses from .5mg pills, which are scored. I do cut and weigh, but have not been exact about it the past few days bc my psychiatrist said by weighing the doses, I’m giving the Klonopin “too much power”. So, I’m just using a pill cutter and doing it as close as possible. Any thoughts/advice would be greatly appreciated! I’m experiencing lightheadedness, which never really happened before, along with muscle weakness and horrible headaches.

Kiki

Link to comment
Share on other sites

I take 2 doses of Klonopin/day. It’s .25mg total. I try to divide evenly. Do I need to weigh these, to make sure they’re exact? This is my second time posting. Any insight is greatly appreciated:)
Link to comment
Share on other sites

Here is my take on your situation.  It looks like you were weighing your doses until your Dr said this process was giving "too much power" to the Klonopin but now you seem to be anxious about whether or not you need your doses to be exact.  If it were me, I'd give the power back to myself and weigh them.  In so many ways we're powerless in this process, we're at the whim of the drug and anytime we can achieve power over it is a win in my book. 

 

But to answer your question, many members have dry cut their way to freedom without the aid of scales, and you're getting your full dose every 24 hours since you're using 1/2 of your scored tablet.  You can continue cutting without weighing but for your peace of mind it might be a good idea to use the tools you have available.

 

I'd also like to point out that it can take awhile to stabilize after an up-dose and they don't always work because once the body goes into full withdrawal mode, it takes a bit to pull it back out.  Was your dose .25 before you reduced it to .125, if it was, that was a 50% cut which would be more than we recommend. 

Link to comment
Share on other sites

Thank you, Pamster. Actually, I had microtapered from .25 to .125. Then, about 6 weeks ago, I tried to CT...not good. I stabilized and felt great on .125 after a couple weeks, then recently tried a very small reduction from .125, and felt soooo bad...paranoid and fearful are the worst! So, psychiatrist said go back up to .25, and being desperate, I did. I won’t go up again, though. If I’m in tolerance withdrawal, next will be Gabapentin and getting off the Klonopin.  I appreciate your input, as always  :smitten:
Link to comment
Share on other sites

When people first join the forum, so many of them say they're on a small dose of whatever drug they're on and I tell every single one of them, there is no small dose of these drugs, they're powerful, I mean, you were taking a crumb of a pill and thought you could stop taking it and it kicked you in the face, amazing.  >:(

 

I remember the fear and paranoia well, I'm sorry you've had this setback, but you sound determined to do this and I know you will.  :thumbsup:

Link to comment
Share on other sites

Hi For my family, sorry you’re going through this. I’m in a similar boat so I understand. I think being consistent by weighing the dosage is important especially as you go below .25mg klonopin. Many psychs don’t know how these minute details matter in tapering off benzos. Like Pamster said, even a tiny crumb of benzo is powerful. I learned it the hard way with my first failed taper.

 

My .5mg klonopin tablet is scored but is so hard and brittle that even a pill cutter doesn’t cut it evenly no matter how much I try to align it perfectly to get an exact .25mg dose for my current evening dose. It’s very frustrating. Cutting, filing, and weighing it can be a tedious extra step but exact dosing is very important for a better stable outcome.

Link to comment
Share on other sites

Hi there. For me, the stress of weighing it is not worth it. I have moderate OCD and it causes me too much stress. I have . 25 pills which I cut into .125. I've decided to just cut them the best I can and not stress too much over it.

 

I haven't found it to be a problem. The main effects I have is when I reduce a dose and go through the normal withdrawals and I do have some level of interdose withdrawal going on as well.  But, I would say do whatever makes you feel the best. If it's easy and you don't feel stressed out about it, you can weigh them but I wouldn't worry if they aren't 100 percent perfect.

 

Also, I do make sure that I take the cut halves in the same day so the medicine equeals out.

Link to comment
Share on other sites

Hi For My Family,

 

I agree with everyone on here! Number one, I do think it is important to keep as much power in your own court while you are going through. "Not giving the Pills Power" sounds like a bit of psycho-mumbo-jumbo and not exactly helpful. Keep cutting those pills as close to each other as you can, and if you have the scale, why not weight them? But I wouldn't get too worried if they aren't exact to the one-hundredth mg. Cutting and filing pills can be brutally mind-numbing and takes a lot of patience (and steady hands). Just do the best you can. Everything you do will be worth it in the end.

 

I cut the pills with a pill cutter and used disposable emory boards to file them into mostly equivalent pieces but it was never exact. I didn't have a scale, but in hindsight, wish that I did. I wished I took a lot longer to taper as well. I tapered for only three months and it was horrible for me. In hindsight, I would taper for over a year. IMO, it's better to taper slowly and allow your CNS to adjust at this pace and hold as long as you need to then go to fast, up the drug and go through it again, and risk worsening symptoms.

 

But no one is perfect in this endeavor and we just do the best we can with what we know. Hang in there.

Link to comment
Share on other sites

×
×
  • Create New...